Jump to content

Heartworm Medication Question


Guest Literaqueen
 Share

Recommended Posts

Guest Literaqueen

I'm trying to figure out possible side effects for my houndie girl's heartworm medication. Earlier this summer she suddenly started resisting going out to potty first thing in the morning, lying on her bed instead. I was pretty sure it was behavioral at the time. Now I'm not so sure. She's been a champ about popping up from her bed to potty-- until this morning, when I had to bribe her with a car ride. I just applied her heartworm topical medication yesterday late afternoon, and in reflecting back on when she resisted walks over the summer, I'm seeing a possible pattern. Can heartworm medication make a greyhound super lethargic? I know that's a tough thing to gauge since she likes to sleep a lot anyhow, but usually she leaps up and runs to the front door when the alarm rings in the morning. She ate her breakfast fine after our walk, and I don't see any signs of any other distress. Maybe I'm making a false correlation. Anyone else have experience with this?

Link to comment
Share on other sites

I will certainly be flamed for saying this but as a chemist I cannot bring myself to use any type of spot on. Putting all those chemicals into their system like that makes me cringe. I remember several years ago they came out with a 6 month heartworm injection I believe it was. Many dogs died and it was taken from the market. The worse part was that it killed them as a poison typically does-slowly- and there was nothing they could do but watch their babies die-no way to remove the poison that was killing them from their system. Of course I understand the need for heartworm preventative. I only use one of the ivermectrin based or the Interceptor because in my experience and according to my vets it is the safest one but even they sometimes have adverse effects. Bravecto is also killing a lot of dogs now according to some sources-the Healing Vet on FB being one. So IMO yes- it certainly could be affecting her negatively. You are her Mom and you know better than anybody what you are seeing with her and I can tell you from experience you had better listen to your intuition. It is most always correct.

Link to comment
Share on other sites

depression and lethargy , decreased appetite, hyperactivity, etc are side effects of Advantage topical . You can go to Bayer's website for the advantage patient sheet. There is a list that is quite long of potential side effects. if it's revolution, you can go to Zoetis's website for the patient sheet, again, the list is quite long.

If you've seen it a few times now, I'd talk to your vet about possibly switching to a different preventative.

Link to comment
Share on other sites

i use oral heat worm(heart guard plus, used to be interceptor) and monthly frontline plus. i never had any problems with either. do call bayer and complain. they have good customer service but do push their products.you might be able to get a refund of you still have the box. if you change to 2 products keep them separated by a week or two.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...